hello everybody. im new to this forum and my name is liza. ive read alot about anxiety and how to withdraw on your forum. im an older woman in her 60s and have been taking 0.5 milligrams of clonazapam for a year now.i take .25 in the morning and .25 in the evening. i would like to know if anyone can help me with a good taper plan. i would like to get off this benzo but with proper advise and of course safe advise. talking with my md doesnt help so if anyone has any advise i would appreciate it.ive read some of ryans suggestions but would like some help.i thank you very much liza
i thank you very much for your reply. you seem to have more knowledge than most doctors.have you ben through this experience with clonazapam? i also take 50 milligrams of zoloft for depression.would there be a difference if i cut in quarters compared to the wafers? also would i have bad withdrawel symptoms with your schedule? i ty very much ryan
I have been taking 1 mg clonazepam (.5 mg twice a day) for several years. A doctor prescribed it for me when he said he found that my cortisol level was "through the roof," and that something pretty bad would happen if we didn't get it down quickly (he also asked if I was "feeling anxious," and I said no, no more than usual. I now want to taper off the clonazepam, as another doc has told me that this medication actually doesn't help lower cortisol. What can you tell me about clonazepam's effect on cortisol? Should I taper off the drug using a schedule similar to others I've seen you post here? Thank you very much.
I am a 59 year old female, non smoker. I have been on Clonazepam for many years for Fibromyalgia. It has been about 7 years now. I began taking it due to trying to find a way to reach... and stay in REM sleep. After months of trying all sorts of things I found Clonazepam worked so well for me. I began with .5 mg and through the years have only increased to 1-2 mg at bedtime. The doctor told me I could take 2 mg...if needed. I was told that I was really doing well not to increase anymore than that through the years. I didn't want to take anything... but I had to find sleep! Well, as many may know with the changes in the medical laws (new Presidents Plan) they are putting pressure on doctors to NOT prescribe any Benzos...unless it was a MUST! I guess I am not a must! The doctor at my last visit said he had to get me off it. I said, "How will I manage sleep?"...and he said, "You won't". Not too professional if you ask me. Well, I have to try to get off as I don't want to live like this. It foresee it being a nightmare to just get Clonazepam. I am not a drug user, or seeker for a "FIX"....I just want to have some quality of life. I have many health issues, including Ankylosing Spondylitis, Severe Osteoporosis, and Scoliosis and all the tag-a-longs with Fibromyalgia (IBS, IC, Nerve Damage, etc.) I have refused any other major meds due to this fear that is happening to me now! All the antidepressants only make me depressed! So, I can't take them! I stay in bed most of the time due to severe pain in my pelvic and hip areas. I am only 120 lbs. If I weighed more I could not walk! Anyway, I am at a rough place...and on top of it all I have no med insurance due to Fibro! I also can't get disability. Guess they want me to lay down and die! How do I taper off of the Clonazepam? I am in fear due to the severe tremors I already have from the nerve damage! Thanks!
I know this is a little way past your post but hopefully this will help you if you haven't already found something else. There is a tea made by twinnings called "oolong" it is great for making you relaxed enough to sleep and you awake feeling refreshed and get a sound sleep with no interuptions. My husband and son who have frequent insomnia didn't think it would work for them and it worked quite well. It is natural and it works. Good luck!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.